Alert archive / California / Small Craft Advisories in 2018

Small Craft Advisory 35, NWS Eureka, CA

April 1, 2018

NWS Eureka, CA issued this small craft advisory at Apr 1, 2018, 4:45 PM PDT. It took effect at Apr 2, 2018, 2:00 AM PDT. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2018, 4:45 PM PDT (23:45 UTC)
In effect from
Apr 2, 2018, 2:00 AM PDT
Expired
Apr 3, 2018, 9:00 AM PDT
In force
31 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

808 
WHUS76 KEKA 012345
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
445 PM PDT Sun Apr 1 2018

PZZ470-020745-
/O.CAN.KEKA.SC.Y.0034.000000T0000Z-180403T1600Z/
/O.NEW.KEKA.SC.Y.0035.180402T0900Z-180403T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
445 PM PDT Sun Apr 1 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM MONDAY TO 9 AM PDT
TUESDAY...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect from 2 AM Monday to 9 AM PDT
Tuesday. 

* WINDS...North 10 to 20 kt with gusts to 30 kt.

* WAVES/SEAS...North 5 to 8 feet at 6 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ450-020745-
/O.EXT.KEKA.SC.Y.0034.180402T0900Z-180403T1600Z/
Pt St George to Cape Mendocino out 10 nm-
445 PM PDT Sun Apr 1 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 AM MONDAY TO 9 AM
PDT TUESDAY...

* WINDS...North 10 to 20 kt with gusts to 30 kt late tonight. 
  Winds strongest near Pt St george. 

* WAVES/SEAS...North 6 to 8 feet at 6 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ455-475-020745-
/O.CON.KEKA.SC.Y.0034.000000T0000Z-180403T1600Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
445 PM PDT Sun Apr 1 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
TUESDAY...

* WINDS...North 10 to 20 kt with gusts to 30 kt. Winds strongest
  near and south of Cape Mendocino. Winds will weaken briefly
  tonight before increasing again during Monday morning. 

* WAVES/SEAS...North 5 to 8 feet at 6 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
7 follow-up statements
681 
WHUS76 KEKA 020308
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
808 PM PDT Sun Apr 1 2018

PZZ455-475-021115-
/O.CON.KEKA.SC.Y.0034.000000T0000Z-180403T1600Z/
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
808 PM PDT Sun Apr 1 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
TUESDAY...

* WINDS...North 10 to 20 kt with gusts to 30 kt. Strongest winds
  near and south of Cape Mendocino. 

* WAVES/SEAS...North 6 to 8 feet at 6 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ450-021115-
/O.CON.KEKA.SC.Y.0034.180402T0900Z-180403T1600Z/
Pt St George to Cape Mendocino out 10 nm-
808 PM PDT Sun Apr 1 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM MONDAY TO
9 AM PDT TUESDAY...

* WINDS...North 10 to 20 kt with gusts to 30 kt. Winds strongest 
  near Pt St george. 

* WAVES/SEAS...North 6 to 8 feet at 6 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ470-021115-
/O.CON.KEKA.SC.Y.0035.180402T0900Z-180403T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
808 PM PDT Sun Apr 1 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM MONDAY TO
9 AM PDT TUESDAY...

* WINDS...North 10 to 20 kt with gusts to 30 kt.

* WAVES/SEAS...North 5 to 8 feet at 6 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
273 
WHUS76 KEKA 020927
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
227 AM PDT Mon Apr 2 2018

PZZ450-455-475-021730-
/O.CON.KEKA.SC.Y.0034.000000T0000Z-180403T1600Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
227 AM PDT Mon Apr 2 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
TUESDAY...

* WINDS...Increasing north winds 10 to 20 kt with gusts to 30 kt.

* WAVES/SEAS...North 6 to 9 feet at 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ470-021730-
/O.CON.KEKA.SC.Y.0035.000000T0000Z-180403T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
227 AM PDT Mon Apr 2 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
TUESDAY...

* WINDS...Increasing north winds 10 to 20 kt with gusts to 30 kt.

* WAVES/SEAS...North 6 to 8 feet at 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
331 
WHUS76 KEKA 021554
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
854 AM PDT Mon Apr 2 2018

PZZ450-455-475-030000-
/O.CON.KEKA.SC.Y.0034.000000T0000Z-180403T1600Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
854 AM PDT Mon Apr 2 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
TUESDAY...

* WINDS...North winds 10 to 20 kt with gusts to 30 kt.

* WAVES/SEAS...North 6 to 9 feet at 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ470-030000-
/O.CON.KEKA.SC.Y.0035.000000T0000Z-180403T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
854 AM PDT Mon Apr 2 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
TUESDAY...

* WINDS...North winds 10 to 20 kt with gusts to 30 kt.

* WAVES/SEAS...North 6 to 8 feet at 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
578 
WHUS76 KEKA 022137
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
237 PM PDT Mon Apr 2 2018

PZZ450-455-475-030545-
/O.CON.KEKA.SC.Y.0034.000000T0000Z-180403T1600Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
237 PM PDT Mon Apr 2 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
TUESDAY...

* WINDS...North winds 10 to 20 kt with gusts to 30 kt.

* WAVES/SEAS...North 6 to 9 feet at 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ470-030545-
/O.CON.KEKA.SC.Y.0035.000000T0000Z-180403T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
237 PM PDT Mon Apr 2 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
TUESDAY...

* WINDS...North winds 10 to 20 kt with gusts to 30 kt.

* WAVES/SEAS...North 6 to 8 feet at 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
708 
WHUS76 KEKA 030321
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
821 PM PDT Mon Apr 2 2018

PZZ450-455-475-031130-
/O.CON.KEKA.SC.Y.0034.000000T0000Z-180403T1600Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
821 PM PDT Mon Apr 2 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
TUESDAY...

* WINDS...North winds 10 to 20 kt with gusts to 30 kt.

* WAVES/SEAS...North 7 to 9 feet at 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ470-031130-
/O.CON.KEKA.SC.Y.0035.000000T0000Z-180403T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
821 PM PDT Mon Apr 2 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
TUESDAY...

* WINDS...North winds 10 to 20 kt with gusts to 30 kt.

* WAVES/SEAS...North 7 to 9 feet at 7 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
132 
WHUS76 KEKA 030936
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
236 AM PDT Tue Apr 3 2018

PZZ450-455-475-031600-
/O.CON.KEKA.SC.Y.0034.000000T0000Z-180403T1600Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
236 AM PDT Tue Apr 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

* WINDS...North winds 10 to 15 kt this morning...decreasing to 5 
  to 10 kt by the afternoon. 

* WAVES/SEAS...Steep seas subsiding to 4 to 6 ft including...N 3
  to 5 ft at 5 seconds and 3 to 4 ft at 10 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ470-031600-
/O.CON.KEKA.SC.Y.0035.000000T0000Z-180403T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
236 AM PDT Tue Apr 3 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

* WINDS...North winds 10 to 15 kt this morning...decreasing to 5 
  to 10 kt by the afternoon. 

* WAVES/SEAS...Steep seas subsiding to 4 to 6 ft including...N 5
  ft at 6 seconds and 3 to 4 ft at 10 seconds. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
277 
WHUS76 KEKA 031545
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
845 AM PDT Tue Apr 3 2018

PZZ450-455-475-031645-
/O.EXP.KEKA.SC.Y.0034.000000T0000Z-180403T1600Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
845 AM PDT Tue Apr 3 2018

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...


$$

PZZ470-031645-
/O.EXP.KEKA.SC.Y.0035.000000T0000Z-180403T1600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
845 AM PDT Tue Apr 3 2018

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 1, 2:19 PM PDT, 2 hours 26 minutes earlier.

Area forecast discussion, Apr 1, 2:19 PM PDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
219 PM PDT Sun Apr 1 2018

.SYNOPSIS...An upper ridge will result in mostly dry weather
Monday through Wednesday. A Pacific storm system will bring the
potential for significant rainfall Thursday through Saturday.

&&

.DISCUSSION...The tail end of an upper trough moving across
the Pacific Northwest this afternoon will bring a chance for
light rain to mostly Del Norte and northern Humboldt counties
tonight. Upstream surface observations in Oregon have been
reporting light rain associated with this weak shortwave. High
resolution models appeared to have the best handle on the low
level moisture and shallow precip. Overall, expect very light
rain/drizzle amounts, with less than a tenth by daybreak Monday.

High pressure will rebuild behind the shortwave on Monday and
expect spotty light precip to quickly wind down as subsidence
increases through the day. The dry conditions will last through
Tuesday and probably on Wednesday as a broad flat ridge aloft
develops over the area.

A moist westerly flow pattern will start to emerge around Thursday
resulting in the potential for significant rainfall Friday
through Saturday. A positive tilted trough will become positioned
from the Gulf of Alaska southwest to the subtropics. This will
allow rich moisture to spread northeastward toward California,
accompanied by robust midlevel warming and large scale ascent. The
period of heaviest rainfall looks to be Friday night into
Saturday morning with frontal passage, however the front could
speed up or slow down. The threat for hydrological impacts will
need to be monitored as we head into mid week.

Cooling aloft and lowering snow levels will follow next weekend
after frontal passage, though there is still uncertainty on how
fast this transition will occur or if it will occur in multiple
stages. An upper level trough will slowly transition across the
Pac NW Saturday through Sunday, with periodic perturbations in NW
cyclonic flow aloft generating bouts of precip and showers for NW
California through the weekend. The snow levels appear to remain
relatively high, above 4500 to 5500 feet. This will need to be
monitored for possible impacts as the weekend grows closer and
snow levels and amounts become more certain.

&&

.AVIATION...A weak frontal system will pass over the region tonight
which may bring isolated showers to areas north of Cape Mendocino.
The best chance for rain will be in Del Norte County and then
dwindle as you move south. There maybe some patchy fog in the river
valleys, but overall VFR to MVFR conditions are expected to
prevail.

&&

.MARINE...Fresh northerly breezes continue to drive steep seas
throughout the waters with buoys reporting seas generally between 3
to 6 feet with a period of 6 seconds. The worst conditions continue
to be located near and south of Cape Mendocino, particularly near
the Lost Coast. This will continue to be the case for the rest of
this afternoon. Winds will gradually weaken this evening and
overnight as a cold front approaches. This reprieve will be brief,
and 20 to 30kt north winds will return quickly early Monday morning
and continue through Monday night as the cold front exits the
region. This will cause seas to build a bit throughout the day
Monday and Monday night, likely to around 8 or 9 feet at 7 seconds.

Winds will decrease markedly Tuesday and Wednesday, allowing seas to
settle below 5 feet. These two days will be the calmest of the week
by far, as a series of cold fronts will bring the return of strong
southerly winds Thursday through the end of the week. While the
timing and strength of these winds remains a bit uncertain at this
stage, at the very least steep seas will once again build throughout
the waters, likely rising above 10 feet by the end of the week.
/BRC/KR

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory from 3
AM Monday to 9 AM PDT Tuesday for PZZ450. Small Craft Advisory
until 9 AM PDT Tuesday for PZZ455-470-475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Apr 1, 4:16 AM PDT, 12 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
416 AM PDT Sun Apr 1 2018

CAZ101>113-021130-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Mendocino Coast-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
416 AM PDT Sun Apr 1 2018

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in California, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.